MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 36MM I.D. WITH CONSTRAINING RING CEMENTED CONSTRAINED LINER; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. 36MM I.D. WITH CONSTRAINING RING CEMENTED CONSTRAINED LINER; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent a hip arthroplasty and was implanted with zimmer biomet products.Subsequently, the patient dislocated less than one month post implantation.It was reported that the cemented constrained liner was implanted correctly into the burch ring with no dislocation of the cup or ring.It was reported that the correct size head was dislocated from the socket.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D1: 36mm i.D.With constraining ring cemented constrained liner use with 58mm o.D.Shell / do not use with skirted heads.D10: 00877703601 biolox⮠option, head, s, 㸠36/-3.0, taper 12/14 3185256 g2: foreign: switzerland customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Corrected: h4.Updated: d4, g3, g6, h2, h3, h6.Visual examination of the returned product identified the backside of the liners shows damages most likely coming from the revision surgery.Of note, no traces of cement was found on the backside of the liner.The articulating surface of the liner shows some scratches and rough areas, however it is not possible to determine if they are due to the revision surgery or if they happened during the time in vivo.The metal ring shows some scratch but it is overall inconspicuous.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right hip arthroplasty dislocation as noted with suspected limited depth of the acetabular fossa as noted.This would be best evaluated by examining the entire ct series.A definitive root cause cannot be determined.This complaint was confirmed based on the review of the mmi report confirming the reported event.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
36MM I.D. WITH CONSTRAINING RING CEMENTED CONSTRAINED LINER
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19642743
Report Number0001822565-2024-02179
Device Sequence Number7146352
Product Code KWZ
UDI-Device Identifier00889024130289
UDI-Public(01)00889024130289(17)280627(10)65539843
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K072121
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00711505836
Device Lot Number65539843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown